Iowa, 2005Hail and Damaging Winds in Iowa, June 29, 2005
June 29, 2005 · NWS DMX · 75 events in 30 counties and zones
S. during the day on the 29th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $394,000
- Crop damage
- $66,000
- Events
- 75
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A very dynamic synoptic situation was in place over the central U.S. during the day on the 29th. Warm and moist air was in place over Iowa with high temperatures for the day reaching the upper 80s to low 90s across the area. Surface dew point readings rose into the low to mid 70s by the early evening hours. This resulted in a very unstable airmass over the state with lifted indices in the -10 to -12 C. range and CAPE values in the 4500 to 5000 J/kg range. The airmass was quite warm with freezing levels in the 14000 to 15000 foot range. A closed upper low lifted northeast out of the central Rockies during the afternoon and evening. Surface low pressure lifted northeast across Nebraska, northeast into eastern North Dakota. A cold front trailing south from the low approached the state by the early evening hours. During the day, scattered convection broke out over the state. Clearing spread northeast as the upper level dry slot pushed northeast into the central U.S. Upper level winds increased in response to the approaching low with 500 Mb winds around 75 kts by the mid evening hours. Thunderstorms erupted quite rapidly during the early evening hours. Once initiation began, thunderstorms spread quickly in the unstable airmass. Mid level lapse rates were around 8 degrees C, which aided in thunderstorm development. With freezing levels quite high, hail was not a major factor with the storms. There were spotty reports of three quarter inch diameter hail to nickel size hail. Though hail was limited, a report indicated that hail fell hard enough in Warren County at mile post 44 along Interstate 35 that motorists were unable to see the road. The main mode of severe weather winds high wind. Reports of 60 to 75 MPH winds were very numerous. The highest winds recorded was in Union County west of Thayer with a measured gust of 81 MPH. Numerous trees were downed by the storms with power outages reported around the state. High winds destroyed a 40 x 80 foot storage building west of Manning in Crawford County. Another storm a camper in Boone County at Boxholm. In Hamilton County a semi-tractortrailer truck was blown over at the Flying J Truck Stop in Stanhope. Scattered reports of barns and grain bins being destroyed by the high winds were received. In Jasper County, some of the stronger winds occurred as the storm pass through areas east of Baxter. Winds of around 85 MPH blew down numerous trees. blew down an anchored corn crib, a machine shed, and blew hard enough to blow an air conditioning unit through the window into a house.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before the first event at Jun 29, 2:35 PM CST, 3 hours 51 minutes earlier.
Area forecast discussion, Jun 29, 2:35 PM CST, 3 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
335 PM CDT WED JUN 29 2005
.DISCUSSION...
MOST OF WX ACTION OVR FOR THE FCST PD WL BE IN THE FIRST PD WITH
VIGOROUS SYS MOVG THRU TNGT. XPCT TSRA INIT SHORTLY AFTER ZN
RELEASE OVR NWRN IA WITH A SIG EVENT TAKING PLACE TNGT AS STG JET
AND STEEP LAPSE RATES ARE IN PLACE OVR THE CWA. MAIN THREAT WL BE N
OF U.S. HWY 30 WITH TIMING BEING FRM LATE THIS AFTN THRU MIDN.
COOLER AND DRIER WX ON TAP POST FROPA WITH BUBBLE HIGH MOVG THRU
CNTRL U.S. THU THROUGH SAT. NXT ROUND WL COME IN THE SAT NGT THRU
SUN NGT WITH THTE 4TH LOOKING TO BE ALRIGHT ATTM. STILL RECOVERING
FM LIGHTNING STRIKE EARLIER TDA SO ANAL LMTD TO 1ST PD FOR THE MOST
PART.
&&
.DMX WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, Jun 29, 4:55 PM CST, 1 hour 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
555 PM CDT WED JUN 29 2005
IAZ004>007-015>017-023>028-033>039-044>050-301030-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-
555 PM CDT WED JUN 29 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
AND CENTRAL IOWA NORTH OF HIGHWAY 30.
.DAY ONE...TONIGHT
THUNDERSTORMS WILL OVERSPREAD THE REMAINDER OF THE AREA THIS
EVENING. SEVERE STORMS ARE LIKELY WITH THIS ACTIVITY. SUPERCELLS
WITH GOLFBALL SIZED HAIL...70 MPH WINDS AND AN ISOLATED TORNADO WILL
BE POSSIBLE INITIALLY WEST OF INTERSTATE 35. THESE STORMS MAY EVOLVE
INTO A DAMAGING WIND EVENT AS IT PROGRESSES TO THE EAST WITH THE
MAIN THREAT BECOMING STRAIGHT LINE WINDS UP TO 75 MPH.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA SATURDAY NIGHT
THROUGH SUNDAY NIGHT. A FEW SEVERE STORMS AND LOCALLY HEAVY
RAINFALL WILL BE POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS LIKELY THIS EVENING THROUGH 11 PM. ACTIVATION
MAY ALSO BE POSSIBLE SATURDAY NIGHT THROUGH SUNDAY NIGHT.
IAZ057>062-070>075-081>086-092>097-301030-
AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-
WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-
TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
555 PM CDT WED JUN 29 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
AND CENTRAL IOWA MAINLY SOUTH OF HIGHWAY 30.
.DAY ONE...TONIGHT
THUNDERSTORMS WILL OVERSPREAD THE REMAINDER OF THE AREA THIS
EVENING. SEVERE STORMS ARE POSSIBLE WITH QUARTER SIZED HAIL AND WIND
GUSTS TO 65 MPH BEING THE MAIN THREATS. AN ISOLATED TORNADO WILL BE
POSSIBLE EARLY THIS EVENING WEST OF INTERSTATE 35. DAMAGING WINDS
WILL BECOME THE PRIMARY THREAT AFTER 9 PM AS THE STORMS PROGRESS TO
THE EAST.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA SUNDAY AND SUNDAY
NIGHT. A FEW SEVERE STORMS AND LOCALLY HEAVY RAINFALL WILL BE
POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS LIKELY TONIGHT THROUGH 1 AM. ADDITIONAL
SPOTTER ACTIVATION MAY BE NEEDED ON SUNDAY.
DONAVON/KINNEY/FAB
In the hours before
Special weather statement, Jun 29, 2:55 PM CST, 3 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
355 PM CDT WED JUN 29 2005
IAZ004>006-015>016-023>025-300400-
EMMET-HANCOCK-HUMBOLDT-KOSSUTH-PALO ALTO-POCAHONTAS-WINNEBAGO-
WRIGHT-
355 PM CDT WED JUN 29 2005
...THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 554 IN
EFFECT UNTIL 11 PM CDT FOR THE FOLLOWING AREA...
IN IOWA THIS WATCH INCLUDES 8 COUNTIES
IN NORTH CENTRAL IOWA
HANCOCK... HUMBOLDT... KOSSUTH...
WINNEBAGO... WRIGHT...
IN NORTHWEST IOWA
EMMET... PALO ALTO... POCAHONTAS...
THIS INCLUDES THE CITIES OF...ALGONA...EAGLE GROVE...EMMETSBURG...
ESTHERVILLE...FOREST CITY...GARNER...HUMBOLDT AND POCAHONTAS.
Special weather statement, Jun 29, 3:51 PM CST, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
451 PM CDT WED JUN 29 2005
IAZ033>036-044>047-057>059-070>071-081-092-300400-
ADAIR-ADAMS-AUDUBON-BOONE-CALHOUN-CARROLL-CASS-CRAWFORD-DALLAS-
GREENE-GUTHRIE-HAMILTON-SAC-TAYLOR-WEBSTER-
451 PM CDT WED JUN 29 2005
...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
555 IN EFFECT UNTIL 11 PM CDT FOR THE FOLLOWING AREA...
IN IOWA THIS WATCH INCLUDES 15 COUNTIES
IN CENTRAL IOWA
BOONE... DALLAS... HAMILTON...
WEBSTER...
IN SOUTHWEST IOWA
ADAIR... ADAMS... CASS...
TAYLOR...
IN WEST CENTRAL IOWA
AUDUBON... CALHOUN... CARROLL...
CRAWFORD... GREENE... GUTHRIE...
SAC...
THIS INCLUDES THE CITIES OF...ADEL...ATLANTIC...AUDUBON...
BEDFORD...BOONE...CARROLL...CORNING...DENISON...FORT DODGE...
GREENFIELD...GUTHRIE CENTER...JEFFERSON...ROCKWELL CITY...
SAC CITY AND WEBSTER CITY.
IAZ004>006-015>016-023>025-300400-
EMMET-HANCOCK-HUMBOLDT-KOSSUTH-PALO ALTO-POCAHONTAS-WINNEBAGO-
WRIGHT-
451 PM CDT WED JUN 29 2005
...TORNADO WATCH NUMBER 554 REMAINS VALID UNTIL 11 PM CDT FOR THE
FOLLOWING AREA...
IN IOWA THIS WATCH INCLUDES 8 COUNTIES
IN NORTH CENTRAL IOWA
HANCOCK... HUMBOLDT... KOSSUTH...
WINNEBAGO... WRIGHT...
IN NORTHWEST IOWA
EMMET... PALO ALTO... POCAHONTAS...
THIS INCLUDES THE CITIES OF...ALGONA...EAGLE GROVE...EMMETSBURG...
ESTHERVILLE...FOREST CITY...GARNER...HUMBOLDT AND POCAHONTAS.
Thunderstorm Wind, Crawford
- When
- June 29, 6:26 PM CST
- Where
- Crawford County, 5 mi E of Manilla
- Measured
- 57 kt (66 mph) estimated gust
- Property damage
- $5,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.883, -95.150
Thunderstorm Wind, Crawford
- When
- June 29, 6:30 PM CST
- Where
- Crawford County, 5 mi N of Aspinwall
- Measured
- 57 kt (66 mph) estimated gust
- Property damage
- $50,000
- Reported by
- BROADCAST MEDIA
- Coordinates
- 41.983, -95.133
Thunderstorm Wind, Crawford
- When
- June 29, 6:32 PM CST
- Where
- Crawford County, Vail
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- NEWSPAPER
- Coordinates
- 42.067, -95.200
Hail, Carroll
- When
- June 29, 6:34 PM CST
- Where
- Carroll County, 3 mi S of Manning
- Measured
- 0.88 in hail
- Property damage
- $1,000
- Crop damage
- $5,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.850, -95.067
Thunderstorm Wind, Carroll
- When
- June 29, 6:40 PM CST
- Where
- Carroll County, Carroll
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 42.067, -94.883
Hail, Carroll
- When
- June 29, 6:40 PM CST
- Where
- Carroll County, Carroll
- Measured
- 0.88 in hail
- Property damage
- $3,000
- Crop damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 42.067, -94.883
Thunderstorm Wind, Carroll
- When
- June 29, 6:45 PM CST
- Where
- Carroll County, 1 mi N of Templeton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.933, -94.950
Thunderstorm Wind, Greene
- When
- June 29, 6:55 PM CST
- Where
- Greene County, 4 mi N of Jefferson
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- BROADCAST MEDIA
- Coordinates
- 42.067, -94.383
Thunderstorm Wind, Greene
- When
- June 29, 6:58 PM CST
- Where
- Greene County, Scranton
- Measured
- 57 kt (66 mph) estimated gust
- Property damage
- $5,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 42.033, -94.550
Thunderstorm Wind, Audubon
- When
- June 29, 7:00 PM CST
- Where
- Audubon County, 4 mi W of Audubon
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.717, -95.017
Thunderstorm Wind, Crawford
- When
- June 29, 7:02 PM CST
- Where
- Crawford County, 5 mi E of Manilla
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.883, -95.150
Thunderstorm Wind, Greene
- When
- June 29, 7:02 PM CST
- Where
- Greene County, 7 mi NW of Jefferson
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- BROADCAST MEDIA
- Coordinates
- 42.083, -94.483
Thunderstorm Wind, Greene
- When
- June 29, 7:03 PM CST
- Where
- Greene County, Scranton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.033, -94.550
Hail, Calhoun
- When
- June 29, 7:08 PM CST
- Where
- Calhoun County, Lohrville
- Measured
- 0.88 in hail
- Property damage
- $1,000
- Crop damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 42.267, -94.550
Thunderstorm Wind, Greene
- When
- June 29, 7:09 PM CST
- Where
- Greene County, Jefferson
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 42.017, -94.383
Thunderstorm Wind, Calhoun
- When
- June 29, 7:10 PM CST
- Where
- Calhoun County, Farnhamville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- BROADCAST MEDIA
- Coordinates
- 42.283, -94.400
Thunderstorm Wind, Calhoun
- When
- June 29, 7:11 PM CST
- Where
- Calhoun County, Farnhamville
- Measured
- 62 kt (71 mph) measured gust
- Property damage
- $5,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 42.283, -94.400
Thunderstorm Wind, Greene
- When
- June 29, 7:12 PM CST
- Where
- Greene County, 1 mi W of Paton
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $15,000
- Reported by
- BROADCAST MEDIA
- Coordinates
- 42.167, -94.283
Thunderstorm Wind, Carroll
- When
- June 29, 7:18 PM CST
- Where
- Carroll County, Carroll Neu Arpt
- Measured
- 53 kt (61 mph) measured gust
- Property damage
- $2,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 42.050, -94.783
Thunderstorm Wind, Webster
- When
- June 29, 7:20 PM CST
- Where
- Webster County, 4 mi S of Ft Dodge
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.450, -94.183
Thunderstorm Wind, Greene
- When
- June 29, 7:21 PM CST
- Where
- Greene County, Jefferson
- Measured
- 55 kt (63 mph) measured gust
- Property damage
- $3,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 42.017, -94.383
Thunderstorm Wind, Calhoun
- When
- June 29, 7:23 PM CST
- Where
- Calhoun County, Lohrville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- BROADCAST MEDIA
- Coordinates
- 42.267, -94.550
Thunderstorm Wind, Boone
- When
- June 29, 7:24 PM CST
- Where
- Boone County, 6 mi N of Boone
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $5,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.150, -93.883
Thunderstorm Wind, Cass
- When
- June 29, 7:30 PM CST
- Where
- Cass County, 2 mi N of Marne
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $30,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.483, -95.117
Thunderstorm Wind, Webster
- When
- June 29, 7:32 PM CST
- Where
- Webster County, Otho
- Measured
- 57 kt (66 mph) estimated gust
- Property damage
- $5,000
- Reported by
- BROADCAST MEDIA
- Coordinates
- 42.417, -94.150
Thunderstorm Wind, Boone
- When
- June 29, 7:32 PM CST
- Where
- Boone County, Boxholm
- Measured
- 57 kt (66 mph) estimated gust
- Property damage
- $10,000
- Reported by
- BROADCAST MEDIA
- Coordinates
- 42.183, -94.100
Thunderstorm Wind, Boone
- When
- June 29, 7:32 PM CST
- Where
- Boone County, 9 mi NW of Boone
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 42.167, -94.000
Thunderstorm Wind, Webster
- When
- June 29, 7:34 PM CST
- Where
- Webster County, Ft Dodge
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- BROADCAST MEDIA
- Coordinates
- 42.500, -94.183
Thunderstorm Wind, Webster
- When
- June 29, 7:34 PM CST
- Where
- Webster County, 1 mi S of Otho
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $3,000
- Reported by
- BROADCAST MEDIA
- Coordinates
- 42.400, -94.150
Thunderstorm Wind, Humboldt
- When
- June 29, 7:35 PM CST
- Where
- Humboldt County, 5 mi SE of Dakota City
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $3,000
- Crop damage
- $5,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.667, -94.150
Thunderstorm Wind, Hamilton
- When
- June 29, 7:45 PM CST
- Where
- Hamilton County, Stanhope
- Measured
- 57 kt (66 mph) estimated gust
- Property damage
- $10,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 42.283, -93.800
Thunderstorm Wind, Audubon
- When
- June 29, 7:45 PM CST
- Where
- Audubon County, 5 mi E of Exira
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.583, -94.783
Thunderstorm Wind, Hamilton
- When
- June 29, 7:49 PM CST
- Where
- Hamilton County, Webster City Arpt
- Measured
- 61 kt (70 mph) measured gust
- Property damage
- $5,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 42.433, -93.867
Thunderstorm Wind, Cass
- When
- June 29, 7:49 PM CST
- Where
- Cass County, Anita
- Measured
- 52 kt (60 mph) measured gust
- Property damage
- $1,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 41.450, -94.767
Thunderstorm Wind, Guthrie
- When
- June 29, 7:50 PM CST
- Where
- Guthrie County, 1 mi N of Adair
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- NEWSPAPER
- Coordinates
- 41.517, -94.650
Thunderstorm Wind, Guthrie
- When
- June 29, 7:50 PM CST
- Where
- Guthrie County, 1 mi W of Adair
- Measured
- 57 kt (66 mph) estimated gust
- Property damage
- $20,000
- Reported by
- NEWSPAPER
- Coordinates
- 41.500, -94.667
Thunderstorm Wind, Hamilton
- When
- June 29, 7:51 PM CST
- Where
- Hamilton County, Jewell
- Measured
- 59 kt (68 mph) measured gust
- Property damage
- $5,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 42.300, -93.650
Thunderstorm Wind, Adair
- When
- June 29, 7:55 PM CST
- Where
- Adair County, Adair
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- NEWSPAPER
- Coordinates
- 41.500, -94.650
Thunderstorm Wind, Hardin
- When
- June 29, 8:00 PM CST
- Where
- Hardin County, 2 mi N of Buckeye
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $5,000
- Reported by
- STORM CHASER
- Coordinates
- 42.450, -93.383
Thunderstorm Wind, Guthrie
- When
- June 29, 8:05 PM CST
- Where
- Guthrie County, 4 mi SW of Panora
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.667, -94.583
Thunderstorm Wind, Wright
- When
- June 29, 8:05 PM CST
- Where
- Wright County, 1 mi WNW of Dows
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.650, -93.517
Thunderstorm Wind, Guthrie
- When
- June 29, 8:07 PM CST
- Where
- Guthrie County, Guthrie Center Arpt
- Measured
- 64 kt (74 mph) measured gust
- Property damage
- $5,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 41.683, -94.500
Thunderstorm Wind, Franklin
- When
- June 29, 8:10 PM CST
- Where
- Franklin County, 8 mi E of Popejoy
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.600, -93.267
Thunderstorm Wind, Hardin
- When
- June 29, 8:10 PM CST
- Where
- Hardin County, Iowa Falls
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $10,000
- Reported by
- NEWSPAPER
- Coordinates
- 42.517, -93.267
Thunderstorm Wind, Franklin
- When
- June 29, 8:18 PM CST
- Where
- Franklin County, Hampton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 42.750, -93.200
Thunderstorm Wind, Franklin
- When
- June 29, 8:18 PM CST
- Where
- Franklin County, 5 mi E of Popejoy
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 42.600, -93.317
Thunderstorm Wind, Hardin
- When
- June 29, 8:29 PM CST
- Where
- Hardin County, Ackley
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.550, -93.050
Thunderstorm Wind, Grundy
- When
- June 29, 8:35 PM CST
- Where
- Grundy County, Stout
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- POST OFFICE
- Coordinates
- 42.533, -92.717
Hail, Cass
- When
- June 29, 8:45 PM CST
- Where
- Cass County, 4 mi ESE of Atlantic Arpt
- Measured
- 0.88 in hail
- Property damage
- $1,000
- Crop damage
- $5,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.383, -94.983
Thunderstorm Wind, Cass
- When
- June 29, 8:45 PM CST
- Where
- Cass County, 4 mi ESE of Atlantic Arpt
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.383, -94.983
Thunderstorm Wind, Bremer
- When
- June 29, 8:52 PM CST
- Where
- Bremer County, Plainfield
- Measured
- 52 kt (60 mph) measured gust
- Property damage
- $1,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 42.850, -92.533
Thunderstorm Wind, Butler
- When
- June 29, 8:52 PM CST
- Where
- Butler County, Aplington
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.583, -92.883
Thunderstorm Wind, Polk
- When
- June 29, 8:58 PM CST
- Where
- Polk County, Ankeny
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 41.733, -93.617
Thunderstorm Wind, Polk
- When
- June 29, 8:58 PM CST
- Where
- Polk County, Ankeny
- Measured
- 53 kt (61 mph) measured gust
- Property damage
- $3,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 41.733, -93.617
Thunderstorm Wind, Jasper
- When
- June 29, 9:15 PM CST
- Where
- Jasper County, 5 mi W of Baxter
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $5,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.817, -93.250
Hail, Jasper
- When
- June 29, 9:23 PM CST
- Where
- Jasper County, Baxter
- Measured
- 0.88 in hail
- Property damage
- $1,000
- Crop damage
- $5,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 41.817, -93.150
Hail, Jasper
- When
- June 29, 9:25 PM CST
- Where
- Jasper County, Baxter
- Measured
- 0.88 in hail
- Property damage
- $1,000
- Crop damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.817, -93.150
Thunderstorm Wind, Jasper
- When
- June 29, 9:25 PM CST
- Where
- Jasper County, 4 mi E of Baxter
- Measured
- 73 kt (84 mph) estimated gust
- Property damage
- $25,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.817, -93.067
Thunderstorm Wind, Bremer
- When
- June 29, 9:35 PM CST
- Where
- Bremer County, Waverly
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.733, -92.483
Thunderstorm Wind, Marshall
- When
- June 29, 9:36 PM CST to 9:40 PM CST
- Where
- Marshall County, 2 mi N of Laurel
- Measured
- 57 kt (66 mph) estimated gust
- Property damage
- $5,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 41.917, -92.933
Hail, Union
- When
- June 29, 9:46 PM CST
- Where
- Union County, Creston
- Measured
- 0.75 in hail
- Crop damage
- $5,000
- Reported by
- BROADCAST MEDIA
- Coordinates
- 41.067, -94.367
Hail, Union
- When
- June 29, 9:47 PM CST
- Where
- Union County, Creston
- Measured
- 0.75 in hail
- Crop damage
- $5,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 41.067, -94.367
Thunderstorm Wind, Tama
- When
- June 29, 9:50 PM CST
- Where
- Tama County, Tama
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.967, -92.583
Thunderstorm Wind, Union
- When
- June 29, 10:15 PM CST
- Where
- Union County, 2 mi W of Thayer
- Measured
- 71 kt (82 mph) measured gust
- Property damage
- $10,000
- Crop damage
- $10,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.033, -94.083
Thunderstorm Wind, Clarke
- When
- June 29, 10:15 PM CST
- Where
- Clarke County, Murray
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $5,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.050, -93.967
Thunderstorm Wind, Tama
- When
- June 29, 10:16 PM CST
- Where
- Tama County, Tama
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 41.967, -92.583
Thunderstorm Wind, Taylor
- When
- June 29, 10:20 PM CST
- Where
- Taylor County, 1 mi N of Lenox
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $30,000
- Crop damage
- $1,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.900, -94.550
Hail, Clarke
- When
- June 29, 10:28 PM CST
- Where
- Clarke County, 8 mi NW of Osceola
- Measured
- 0.75 in hail
- Crop damage
- $5,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.117, -93.900
Hail, Warren
- When
- June 29, 10:36 PM CST
- Where
- Warren County, 3 mi W of New Virginia
- Measured
- 0.88 in hail
- Property damage
- $5,000
- Crop damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.183, -93.783
Thunderstorm Wind, Clarke
- When
- June 29, 10:41 PM CST
- Where
- Clarke County, Osceola
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- BROADCAST MEDIA
- Coordinates
- 41.033, -93.783
Thunderstorm Wind, Lucas
- When
- June 29, 10:55 PM CST
- Where
- Lucas County, Chariton
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $5,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.017, -93.317
Thunderstorm Wind, Ringgold
- When
- June 29, 11:00 PM CST
- Where
- Ringgold County, 2 mi N of Mt Ayr
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.750, -94.233
Thunderstorm Wind, Marion
- When
- June 29, 11:20 PM CST
- Where
- Marion County, Bussey
- Measured
- 57 kt (66 mph) estimated gust
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.200, -92.900
Thunderstorm Wind, Mahaska
- When
- June 29, 11:33 PM CST
- Where
- Mahaska County, 9 mi W of Oskaloosa
- Measured
- 57 kt (66 mph) estimated gust
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.300, -92.817
Thunderstorm Wind, Mahaska
- When
- June 29, 11:43 PM CST
- Where
- Mahaska County, 2 mi SW of Oskaloosa
- Measured
- 57 kt (66 mph) estimated gust
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.283, -92.683
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Wind in Ohio, June 29, 20052 deaths · 7 injured · $10,000 · 1.75 in hail · 6 events
- Tornadoes and Flash Flooding in North Dakota, June 29 to 30, 2005$225,000 · F2 · 30 events
- Hail and Damaging Winds in Wisconsin, June 29 to 30, 20051 death · 68 kt wind · 15 events
- Heat in Louisiana, June 29, 20051 death · 1 event
- Tornado and Hail in Kansas, June 29, 2005$1.9 million · F1 · 8 events
- Tornadoes and Flash Flooding in Minnesota, June 29, 2005F2 · 28 events
- Tornadoes and Flash Flooding in Minnesota, June 29, 20051 injured · $1,000 · F0 · 71 events
- Hail and Damaging Winds in Massachusetts, June 29, 2005$205,000 · 50 kt wind · 10 events
- Hail and Damaging Winds in Iowa, June 29 to 30, 2005$155,000 · 65 kt wind · 14 events
- Lightning Strike in Pennsylvania, June 29, 2005$250,000 · 1 event
- Hail and Damaging Winds in Indiana, June 29, 2005$200,000 · 1 in hail · 5 events
- Flash Flood in New Hampshire, June 29, 2005$150,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5453500, 5453501, 5454453, 5453502, 5453503, 5453504, 5453505, 5453506, 5453507, 5454448, 5453508, 5454103, 5453587, 5454081, 5454082, 5454083, 5454084, 5454085, 5454086, 5454087, 5454088, 5454089, 5454090, 5454091, 5454092, 5454093, 5454094, 5454095, 5454096, 5454097, 5454098, 5454447, 5454099, 5454100, 5454445, 5454446, 5454101, 5454454, 5454102, 5454104, and more.